Alert archive / Kansas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 201, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Jul 28, 2002, 8:36 PM CDT. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 28, 2002, 8:36 PM CDT (01:36 UTC)
- Expired
- Jul 28, 2002, 9:00 PM CDT
- In force
- 24 min
- Issued by
- NWS Topeka, KS
- Area
- Counties, with a storm outline in the text
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 3:15 PM CDT, 5 hours 21 minutes earlier.
Area forecast discussion, Jul 28, 3:15 PM CDT, 5 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 315 PM CDT SUN JUL 28 2002 MAIN FORECAST CONCERN IS WITH PRECIP CHANCES TONIGHT. WILL CANCEL HEAT ADVISORY. CLOUD COVER HAS HELD AFTERNOON HIGHS IN CHECK. THUNDERSTORMS HAVE BEGUN TO DEVELOP OVER CENTRAL AND WESTERN KS. TONIGHT WILL BE THE BEST CHANCE IN A COUPLE WEEKS FOR WIDE SPREAD PRECIP ACROSS THE AREA. ONE SHORTWAVE IS EXPECTED TO MOVE FROM NORTHERN OK INTO SOUTHERN MO WHILE A SHORTWAVE TROUGH PROPAGATES ACROSS THE NORTHERN PLAINS. THE ATMOSPHERE CONTINUES TO BE MODERATELY UNSTABLE WITH TEMPS IN THE MID 90S AND DEWPOINTS IN THE LOWERS 70S. THE RIGHT ENTRANCE REGION OF THE UPPER JET WILL AID IN THUNDERSTORMS AS WELL. THERE IS A RISK FOR SOME THUNDERSTORMS TO BECOME SEVERE WITH THE INSTABILITY. HOWEVER BELIEVE THE FORECAST AREA SHOULD MISS OUT ON THE BRUNT OF THE UPPER DYNAMICS. MODELS ARE IN PRETTY GOOD AGREEMENT IN CLEARING THINGS OUT FAIRLY QUICKLY TOMORROW AS THE SHORTWAVE TROUGH MOVES EAST AND ZONAL FLOW SETS UP. WITH PLENTY OF SUNSHINE ACROSS NORTH CENTRAL KS, THINK THAT TEMPS THERE SHOULD REBOUND BACK TO AROUND 90. WITH CLOUDS HANGING IN A LITTLE LONGER IN EAST CENTRAL KS, KEPT TEMPS IN THE UPPER 80S. THE ETA AND MESO ETA PROG THUNDERSTORMS DURING THE DAY TUESDAY UNDERNEATH THE ZONAL FLOW ACROSS NEB. FEEL THAT THE BEST SURFACE CONVERGENCE SHOULD BE TO FAR NORTH AND LEFT THINGS DRY. HOWEVER IT SHOULD BE WATCHED TO SEE IF ANY OTHER MODELS PICK UP ON IT. THE NEXT CHANCE FOR PRECIP LOOKS TO BE THURSDAY EVENING AND INTO FRIDAY AS THE MRF, AND TO SOME EXTENT THE CANADIAN, BRINGS A COLD FRONT INTO SOUTHERN NEB. THE BEST CHANCE FOR PRECIP SHOULD BE ALONG THE NEB STATE LINE. MADE ONLY MINOR ADJUSTMENTS TO PREVIOUS FORECAST TO REFLECT THIS. OTHERWISE, THE REMAINDER OF THE EXTENDED LOOKS TO BE HOT AND DRY. THE WESTERLIES ARE EXPECTED TO BE BACK UP INTO CANADA WITH THE UPPER RIDGE IN PLACE OVER THE CENTRAL STATES. .TOP...NONE. WOLTERS
In the hours before
Special weather statement, Jul 28, 7:19 PM CDT, 1 hour 17 minutes before
KSZ008>010-020>022-034-035-290300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 719 PM CDT SUN JUL 28 2002 THE FOLLOWING COUNTIES ARE NO LONGER IN TORNADO WATCH #546... REPUBLIC WASHINGTON CLOUD OTTAWA SOME CITIES NO LONGER IN TORNADO WATCH #546... CONCORDIA TORNADO WATCH #546 REMAINS IN EFFECT FOR THE FOLLOWING COUNTIES... MARSHALL CLAY RILEY DICKINSON SOME CITIES STILL IN TORNADO WATCH #546... ABILENE MANHATTAN CLAY CENTER MARYSVILLE
Local storm report, Jul 28, 7:37 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
737 PM CDT SUN JUL 28 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0736 PM 4 W DELAVAN KS 60 MPH TSTM GUST
07/28/02 MORRISLocal storm report, Jul 28, 8:00 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
800 PM CDT SUN JUL 28 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0751 PM 2 S WHITE CITY KS 70 MPH TSTM GUST
07/28/02 MORRISSpecial weather statement, Jul 28, 8:01 PM CDT, 35 minutes before
KSZ010-021-022-035-290200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 801 PM CDT SUN JUL 28 2002 TORNADO WATCH #546 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES... MARSHALL CLAY RILEY DICKINSON SOME CITIES NO LONGER IN TORNADO WATCH #546... ABILENE MANHATTAN CLAY CENTER MARYSVILLE
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 7:32 PM CDT | Severe Thunderstorm Warning | TOP | 58 min | |
| Jul 28, 8:57 PM CDT | Severe Thunderstorm Warning | TOP | 48 min | |
| Jul 28, 8:58 PM CDT | Severe Thunderstorm Warning | TOP | 32 min | |
| Jul 28, 9:20 PM CDT | Severe Thunderstorm Warning | TOP | 40 min | |
| Jul 28, 9:26 PM CDT | Severe Thunderstorm Warning | TOP | 34 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.